Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 28, 2007, 10:13 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 28, 2007, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 10:13 AM CDT (15:13 UTC)
- In effect from
- Mar 28, 2007, 2:00 PM CDT
- Expired
- Mar 28, 2007, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 281513 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1013 AM CDT WED MAR 28 2007 TXZ242>244-282315- /O.NEW.KCRP.WI.Y.0002.070328T1900Z-070329T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1013 AM CDT WED MAR 28 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES COMBINED WITH HIGH PRESSURE IN THE GULF OF MEXICO WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL BEND THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY AFTERNOON. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THESE WINDS MAY ALSO POSE PROBLEMS FOR UNSECURED WALLS AT CONSTRUCTION SITES. BE SURE TO SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:52 AM CDT, 21 minutes earlier.
Area forecast discussion, Mar 28, 9:52 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
952 AM CDT WED MAR 28 2007
.UPDATE...WILL POST A WIND ADVISORY FOR KLEBERG...NUECES AND SAN
PATRICIO COUNTIES FOR THIS AFTERNOON EFFECTIVE FROM 2PM TO 7PM.
WINDS ARE EXPECTED TO INCREASE AS THE LOW LVL JET STRENGTHENS TO
40 KNOTS. LOW STRATUS IN PLACE ACROSS THE COASTAL BEND SHOULD
ERODE BY EARLY AFTERNOON ALLOWING FOR GOOD MIXING AND STRONG WINDS TO
REACH THE SURFACE BY EARLY AFTERNOON. HAVE ALSO EXPANDED SMALL
CRAFT ADVISORIES TO PORT OCONNOR GIVEN THAT THEY HAD WINDS GUSTING
TO 20 MPH YESTERDAY AND TODAY SHOULD BE CONSIDERABLY HIGHER.
NO OTHER CHANGES ANTICIPATED.
&&
.PREV DISCUSSION... /ISSUED 504 AM CDT WED MAR 28 2007/
SHORT-TERM (TODAY THROUGH THURSDAY)...STORY TODAY WILL BE THE WIND
ACROSS SOUTH TEXAS. UPPER LEVEL LOW NEARING FOUR CORNERS REGION. LEE
SIDE LOW WILL DEEPEN TODAY IN RESPONSE...AND COMBINED WITH THERMAL
LOW ACROSS MEXICO WILL PRODUCE A 5-6 MB PRESSURE GRADIENT ACROSS
SOUTH TEXAS THIS AFTERNOON. THIS WILL RESULT IN WINDY CONDITIONS
ACROSS MUCH OF THE AREA...WITH THE STRONGEST WINDS FUNNELING UP
THROUGH THE TYPICAL SOUTHERN COASTAL BEND. GUSTS HERE COULD APPROACH
40 MPH. IT WILL BE BORDER LINE WIND ADVISORY CRITERIA FOR
NUECES...SAN PATRICIO AND KLEBERG COUNTIES...BUT WILL HOLD OFF ON
NPW FOR NOW AND LET DAY SHIFT GET A BETTER LOOK AT IT. BESIDES THE
WIND JUST ANOTHER WARM DAY. BROKEN STRATUS THIS MORNING WILL
TRANSITION INTO STRATOCU MID TO LATE MORNING.
WARM OVERNIGHT LOWS TONIGHT WITH STRATUS DEVELOPING ONCE AGAIN
ACROSS MUCH OF THE AREA. LOWS WILL BE SOME TWO CATEGORIES ABOVE
NORMALS. MAY BE AN ISOLATED STREAMER SHOWER OR TWO LATE AND INTO
THURSDAY MORNING.
DURING THE DAY THURSDAY THE LOW LEVEL THETA-E RIDGE SHIFTS FROM
MEXICO AND WEST TEXAS INTO THE WESTERN AND CENTRAL CWA...AS DRY LINE
MOVES EAST INTO EWX WESTERN CWA AND PORTIONS OF THE RIO GRANDE
PLAINS. WHILE THERE MAY BE SOME SUBTLE IMPULSES ALOFT...THE
OVERWHELMING MAJORITY OF THE SYNOPTIC SCALE ACCENT WILL BE LOCATED
WELL NORTH OF SOUTH TEXAS...UNLIKE THE LAST SYSTEM. HOWEVER...GIVEN
THE RICH LOW LEVEL THETA-E WORKING UP THROUGH REGION...UPPER 60 DEW
POINTS...AND DECENT INSTABILITY PROGGED TO DEVELOP ACROSS THE
WESTERN CWA (2500-3000 J/KG FROM LRD-COT)...COULD SEE ISOLATED TO
SCATTERED CONVECTION DEVELOPING IN THE AFTERNOON EAST OF THE DRY
LINE IN THE EWX WESTERN CWA...ALONG THE SIERRA MADRE AND POSSIBLY
INLAND ACROSS THE CENTRAL CRP CWA...WHERE THETA-E RIDGE AXIS IS SET
UP. WOULD BE THE CONVECTION ACROSS NORTHEAST MEXICO THAT WOULD BE OF
MOST CONCERN FOR THE FAR WESTERN CWA LATE IN THE AFTERNOON...GIVEN
THE FORECASTED STORM MOTIONS. ALSO AS MENTIONED...INSTABILITY WILL
BE PRIME OUT IN LA SALLE AND WEBB COUNTIES...AND COMBINED WITH 40-50
KTS OF DEEP LAYER SHEAR FORECASTED COULD RESULT IN ONE OR TWO OF
THESE STORMS BECOMING SEVERE. SPC HAS NORTHWEST COUNTIES UNDER A
SLIGHT RISK FOR DAY TWO. WILL MENTION SEVERE LATE IN THE AFTERNOON
FOR THE FAR NORTHWEST COUNTIES.
AVIATION...BKN MVFR STRATUS HAS DVLPD OVERNIGHT ALONG AND E OF A
COT TO HBV LINE AND MAY EXPAND WEST TOWARDS LRD BEFORE SUNRISE.
SHOULD SEE VFR CONDS DVLPG AREAWIDE AROUND 18Z. WINDS WILL BE STRONG
AND GUSTY TODAY FROM THE SE...20-25 KTS SUSTAINED AT MOST
LOCATIONS...WITH GUSTS AROUND 35 KTS AT CRP. STRATUS WILL DVLP ONCE
AGAIN DVLP THIS EVENING ACROSS THE COASTAL BEND AND EXPAND INTO THE
RIO GRANDE PLAINS OVERNIGHT.
MARINE...A MODERATE TO OCCASIONALLY STRONG ONSHORE FLOW WILL
DEVELOP TODAY AND PERSIST INTO THURSDAY IN RESPONSE TO DEEPENING LOW
PRESSURE ACROSS THE LEE SIDE OF THE ROCKIES AND WEST TEXAS. SCA
CONDS LIKELY ACROSS THE BAYS AND NEARSHORE WATERS FROM BAFFIN BAY TO
PORT ARANSAS THIS AFTERNOON AND EVENING.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MEDIUM RANGE MODELS
ARE GENERALLY SIMILAR WITH THE UPPER LOW OVER THE CENTRAL ROCKIES
THURSDAY NIGHT INTO SATURDAY. BUT THE TIMING OF SHORT WAVE
TROUGHS ROTATING AROUND THE UPPER LOW AND PLACEMENT/TIMING OF THE
UPPER LEVEL JET STREAKS COMING OUT OF MEXICO WILL DETERMINE THE
SIGNIFICANT WEATHER FRIDAY INTO SATURDAY. MOIST AND UNSTABLE
AIRMASS WILL BE OVER THE RIO GRANDE PLAINS THURSDAY NIGHT/FRIDAY.
THREAT FOR ISOLATED SEVERE T-STORMS WILL CONTINUE THROUGH THIS
PERIOD OVER THE RIO GRANDE PLAINS AS CAPES SHOULD BE AT LEAST
AROUND 2000 J/KG BY LATE AFTERNOON AND 0-6 KM SHEAR INCREASES TO
AROUND 50 KNOTS. ISOLATED TO SCATTERED CONVECTION THAT DEVELOPS
OVER THE HIGHER TERRAIN IN NORTHEAST MEXICO SHOULD PROPAGATE
NORTHEAST INTO THE NORTHWEST COUNTIES THURSDAY NIGHT...WITH THE
DRYLINE/SURFACE TROUGH A LITTLE FURTHER EAST NEAR THE RIO GRANDE
FRIDAY AFTERNOON FOR CONVECTIVE INITIATION. ONLY THE TIMING OF
MID/UPPER LEVEL SHORT WAVE TROUGHS AND UNCERTAINTY OF ERODING MID
LEVEL INVERSION PRECLUDES HIGHER CONFIDENCE IN SEVERE STORMS OVER
THE WESTERN COUNTIES THURSDAY NIGHT INTO FRIDAY BUT RISK IS THERE
ESPECIALLY WITH ANY CELLS THAT DEVIATE FROM THE MEAN FLOW AS
FORECAST HODOGRAPHS SHOW INCREASED CURVATURE IN THE 0-3 KM LAYER
IN THE EVENING HOURS AS THE LOW LEVEL FLOW INCREASES.
FOCUS FOR CONVECTIVE INITIATION WILL THEN SHIFT EASTWARD INTO
THE COASTAL PLAINS SATURDAY AS A WEAK INVERTED SURFACE
TROUGH/LEFTOVER CONVECTIVE BOUNDARY SHOULD BE IN PLACE. GFS
SHOWS MODERATELY UNSTABLE AIRMASS IN PLACE BUT THE LOW TO MID
LEVEL SHEAR SHOULD BE WEAKER AS THE UPPER LOW LIFTS OUT INTO
THE UPPER MIDWEST OVER THE WEEKEND SO SEVERE THREAT SHOULD BE
LESS. A MOIST UNSTABLE AIRMASS WILL REMAIN OVER SOUTH TEXAS
SUNDAY THROUGH TUESDAY WITH PRECIPITABLE WATER VALUES AROUND
1.50 INCHES. GFS/ECMWF KEEP SUBTROPICAL JET MOVING ACROSS
NORTHERN MEXICO INTO SOUTH TEXAS DURING THIS PERIOD. KEPT
A SLIGHT CHANCE FOR STORMS DEVELOPING EACH AFTERNOON ALONG
THE SEABREEZE SUNDAY THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 70 81 70 80 / 10 10 10 10 20
VICTORIA 82 67 79 68 78 / 10 10 20 20 30
LAREDO 92 72 90 72 85 / 10 10 30 30 40
ALICE 86 69 84 69 82 / 10 10 20 20 30
ROCKPORT 81 70 80 70 78 / 10 10 10 10 20
COTULLA 86 69 84 68 77 / 10 10 30 40 50
KINGSVILLE 85 70 83 69 81 / 10 10 10 10 20
NAVY CORPUS 81 71 80 71 78 / 10 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM.
&&
JM/75...SHORT TERM
MG/88...LONG TERMHazardous weather outlook, Mar 28, 5:29 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT WED MAR 28 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL OCCUR ACROSS MUCH OF SOUTH TEXAS TODAY. WINDS WILL GUST BETWEEN 30 AND 40 MPH ACROSS THE SOUTHERN COASTAL BEND THIS AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED THIS AFTERNOON AND EVENING ACROSS THE BAYS AND NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR WEST OF THE RIO GRANDE THURSDAY AFTERNOON AND MOVE EAST INTO THE RIO GRANDE PLAINS THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...MAINLY TO THE NORTHWEST OF A LINE FROM LAREDO TO GEORGE WEST. A REPEAT EPISODE OF SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SAME AREA FRIDAY AFTERNOON AND EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE RIO GRANDE PLAINS THURSDAY AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. JR/TMT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.